My 16 yr old son has been on Abilify for 5 years and has just recently started to have frequent exaggerated blinking involving both eyes. He says his eyes feel fine and he's not aware he's doing it. It tends to be two blinks at a time, but may happen 5 times within 10 seconds.
My daughter too was on Abilify for years and recently started not blinking all the time, but she had an uncontrollable urge to look up all the time, we talked to her Dr and he lowered her dose and is free of that side affect now. Good luck, hope he gets better soon, Aliblify was a miracle drug for us, my daughter has severe mood dysregulation syndrome, generalized anxiety disorder, and major depresssion. Good luck!
The eye twitching is a result of some medication side effects known as akathisia. It can manifest in a number of ways because it involves involuntary muscle movements... it could be eye twitching, uncontrolled head movements, restlessness, etc. Talk with his prescriber and see if he might want to adjust his dose or try something else. Good luck.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 May 2013 • 6 answers
Posted 29 Jul 2013 • 3 answers
Posted 15 Aug 2013 • 2 answers
Posted 15 Sep 2014 • 2 answers
Posted 5 Sep 2016 • 4 answers